Alert archive / Louisiana / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 9, NWS New Orleans, LA

March 26, 20096 parishes in Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at Mar 26, 2009, 12:08 AM CDT for 6 parishes in Louisiana. It was in force for 67 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 26, 2009, 12:08 AM CDT (05:08 UTC)
Expired
Mar 26, 2009, 1:15 AM CDT
In force
67 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon

Counties East Baton Rouge Parish, LA, East Feliciana Parish, LA, Iberville Parish, LA, Pointe Coupee Parish, LA, West Baton Rouge Parish, LA, West Feliciana Parish, LA

What was reported inside it

TimeReportWhereRemark
Mar 26, 1:05 AM CDTTSTM WND DMGBaton Rouge, LALARGE LIMBS DOWN. RECEIVED VIA WEB STORM REPORT ENTRY.
Mar 26, 1:05 AM CDTTSTM WND DMGBrusly, LANUMEROUS POWER POLES BLOWN TO THE THE EAST WITH MULTIPLE TRANSFORMERS BLOWN OFF THE POLES. ALSO SCATTERED TREES DOWN AND A ROOF BLOWN OFF A HOUSE ALONG ANTONIO RD AND HWY 1.
Mar 26, 1:07 AM CDTTSTM WND GST 67Baton Rouge Airport, LAPOWER OUTAGES ACROSS BATON ROUGE.
Mar 26, 1:13 AM CDTTSTM WND DMGBaton Rouge, LANUMEROUS TREES AND POWER LINES DOWN THROUGHOUT THE CITY. TREE SITTING ON HOUSE ON STANFORD AVE. SIGNIFICANT TREE DAMAGE AROUND LSU CAMPUS AND IN THE SOUTHDOWNS AREA. SCATTERED COMMERCIAL SIGNS ALONG PERKINS RD WERE BLOWN DOWN. SIGNIFICANT STRUCTURAL DAMAGE TO
Mar 26, 1:19 AM CDTTSTM WND DMGBaton Rouge, LANUMEROUS TREES AND POWER LINES DOWN THROUGHOUT THE CITY. TREE SITTING ON HOUSE ON STANFORD AVE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 57 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 25, 8:54 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 5.1 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2009-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3131 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2009-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 130 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3131 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
474 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
130 m²/s²
0-3 km storm-relative helicity
153 m²/s²
Significant tornado parameter
2.5
Supercell composite
9.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLIX 260508
SVRLIX
LAC033-037-047-077-121-125-260615-
/O.NEW.KLIX.SV.W.0009.090326T0508Z-090326T0615Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1208 AM CDT THU MAR 26 2009

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN EAST BATON ROUGE PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITIES OF...ZACHARY...BATON ROUGE...BAKER...
  SOUTHWESTERN EAST FELICIANA PARISH IN SOUTHEAST LOUISIANA...
  IBERVILLE PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF PLAQUEMINE...
  POINTE COUPEE PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF NEW ROADS...
  WEST BATON ROUGE PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF PORT ALLEN...
  SOUTH CENTRAL WEST FELICIANA PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF ST. FRANCISVILLE...

* UNTIL 115 AM CDT

* AT 1207 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 10 MILES WEST OF MORGANZA TO 12
  MILES SOUTHWEST OF LOTTIE TO 31 MILES SOUTHWEST OF LOTTIE...OR
  ALONG A LINE EXTENDING FROM MELVILLE TO 6 MILES SOUTHWEST OF KROTZ
  SPRINGS TO 6 MILES SOUTHWEST OF BREAUX BRIDGE...AND MOVING EAST AT
  30 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  MORGANZA AND LOTTIE BY 1225 AM CDT...
  LIVONIA BY 1235 AM CDT...
  NEW ROADS AND MARINGOUIN BY 1240 AM CDT...
  RAMAH BY 1245 AM CDT...
  GROSSE TETE AND ERWINVILLE BY 1250 AM CDT...
  ZACHARY AND BAKER BY 115 AM CDT...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT THURSDAY MORNING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

LAT...LON 3069 9174 3079 9176 3079 9175 3078 9104
      3045 9110 3013 9133 3014 9147 3024 9148
      3025 9157 3031 9162 3046 9165 3050 9171
      3049 9176 3054 9175 3061 9176
TIME...MOT...LOC 0508Z 271DEG 28KT 3070 9175 3046 9180
          3022 9197

$$


24/RR
3 follow-up statements
000 
WWUS54 KLIX 260531
SVSLIX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1231 AM CDT THU MAR 26 2009

LAC033-037-047-077-121-125-260615-
/O.CON.KLIX.SV.W.0009.000000T0000Z-090326T0615Z/
IBERVILLE LA-POINTE COUPEE LA-EAST FELICIANA LA-EAST BATON ROUGE LA-
WEST BATON ROUGE LA-WEST FELICIANA LA-
1231 AM CDT THU MAR 26 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM CDT
FOR SOUTH CENTRAL WEST FELICIANA...WEST BATON ROUGE...WESTERN EAST
BATON ROUGE...SOUTHWESTERN EAST FELICIANA...POINTE COUPEE AND
IBERVILLE PARISHES...

AT 1230 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM MORGANZA TO MARINGOUIN TO 16
MILES WEST OF RAMAH...OR ALONG A LINE EXTENDING FROM NEW ROADS TO 11
MILES EAST OF KROTZ SPRINGS TO 8 MILES NORTHWEST OF CATAHOULA...
MOVING EAST AT 30 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  NEW ROADS AND MARINGOUIN BY 1240 AM CDT...
  RAMAH AND ERWINVILLE BY 1250 AM CDT...
  GROSSE TETE BY 100 AM CDT...
  ZACHARY AND SLAUGHTER BY 110 AM CDT...
  BAKER...BATON ROUGE AIRPORT AND PORT ALLEN BY 115 AM CDT...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT THURSDAY MORNING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

LAT...LON 3069 9174 3079 9176 3079 9175 3078 9104
      3045 9110 3013 9133 3014 9147 3024 9148
      3025 9157 3031 9162 3046 9165 3050 9171
      3049 9176 3054 9175 3061 9176
TIME...MOT...LOC 0531Z 264DEG 27KT 3074 9151 3050 9156
          3032 9176

$$


24/RR
000 
WWUS54 KLIX 260603
SVSLIX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
103 AM CDT THU MAR 26 2009

LAC077-125-260612-
/O.CAN.KLIX.SV.W.0009.000000T0000Z-090326T0615Z/
POINTE COUPEE LA-WEST FELICIANA LA-
103 AM CDT THU MAR 26 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL WEST FELICIANA
AND POINTE COUPEE PARISHES IS CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT THURSDAY MORNING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

LAT...LON 3026 9158 3055 9131 3076 9127 3078 9124
      3078 9107 3076 9104 3045 9110 3013 9133
      3014 9146 3022 9148 3024 9148 3025 9156
TIME...MOT...LOC 0602Z 303DEG 23KT 3074 9118 3050 9123
          3024 9147

$$

LAC033-037-047-121-260615-
/O.CON.KLIX.SV.W.0009.000000T0000Z-090326T0615Z/
IBERVILLE LA-EAST FELICIANA LA-EAST BATON ROUGE LA-
WEST BATON ROUGE LA-
103 AM CDT THU MAR 26 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM CDT
FOR WEST BATON ROUGE...WESTERN EAST BATON ROUGE...SOUTHWESTERN EAST
FELICIANA AND CENTRAL IBERVILLE PARISHES...

AT 102 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM SLAUGHTER TO PORT ALLEN TO 10 MILES NORTHWEST OF BAYOU
SORREL...OR ALONG A LINE EXTENDING FROM 6 MILES NORTH OF ZACHARY TO
PORT ALLEN TO 14 MILES WEST OF PLAQUEMINE...MOVING SOUTHEAST AT 25
MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  SLAUGHTER...BATON ROUGE AIRPORT...ZACHARY AND PORT ALLEN BY 110 AM
  CDT...
  BATON ROUGE...PLAQUEMINE AND BAYOU SORREL BY 115 AM CDT...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT FOR THE WARNED 
AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF 
SAFETY IN A STURDY STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.

LAT...LON 3026 9158 3055 9131 3076 9127 3078 9124
      3078 9107 3076 9104 3045 9110 3013 9133
      3014 9146 3022 9148 3024 9148 3025 9156
TIME...MOT...LOC 0602Z 303DEG 23KT 3074 9118 3050 9123
          3024 9147

$$


24/RR
000 
WWUS54 KLIX 260618
SVSLIX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
118 AM CDT THU MAR 26 2009

LAC033-037-047-121-260628-
/O.EXP.KLIX.SV.W.0009.000000T0000Z-090326T0615Z/
IBERVILLE LA-EAST FELICIANA LA-EAST BATON ROUGE LA-
WEST BATON ROUGE LA-
118 AM CDT THU MAR 26 2009

...THE SEVERE THUNDERSTORM WARNING FOR WEST BATON ROUGE...WESTERN
EAST BATON ROUGE...SOUTHWESTERN EAST FELICIANA AND CENTRAL IBERVILLE
PARISHES HAS EXPIRED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT THURSDAY MORNING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

LAT...LON 3026 9158 3055 9131 3076 9127 3078 9124
      3078 9107 3076 9104 3045 9110 3013 9133
      3014 9146 3022 9148 3024 9148 3025 9156
TIME...MOT...LOC 0603Z 303DEG 23KT 3074 9117 3050 9122
          3024 9147

$$


24/RR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 11:44 PM CDT, 24 minutes earlier.

Area forecast discussion, Mar 25, 11:44 PM CDT, 24 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1144 PM CDT WED MAR 25 2009

.UPDATE...
RADAR PRESENTATION BEGINNING TO INTENSIFY WITH SEVERAL BOW
SEGMENTS AND DEEP LAYERED ROTATIONS MOVING INTO THE MISSISSIPPI
RIVER PARISHES AND COUNTIES ABOVE SIMMESPORT...THEN EXTENDING INTO
ACADIANA. HIGHLY UNSTABLE AIRMASS IN ADVANCE OF THIS SOLIDIFYING
LINE WILL MAINTAIN STRONG TO SEVERE STORMS THROUGH THE NIGHT. CHAP
RUNS ON EARLIER MODELS SUPPORTED AN INCREASING THREAT TOWARDS 06Z
AND RADAR TRENDS SEEM TO JUSTIFY THIS NOTION. WILL PROBABLY BE
INITIATING WARNINGS SHORTLY. WE WILL BE LAUNCHING A BALLOON SOON
AND WILL UPDATE ON LATEST SOUNDING DATA AS TIME ALLOWS. RICKS
INDEX COMPUTATIONS OF 205 FROM 00Z SOUNDING HITS ON HIGH END OF
IMPACTS...INCLUSIVE OF EF5 POTENTIALS ON CONDITIONS THAT SOFT CAP
IS OVERCOME WITHOUT BECOMING TOTALLY DEPLETED...ALLOWING FOR AN
ELEVATED LFC NEAR THE FREEZING LEVEL THEREBY PLACING MUCH OF THE
POSITIVE AREA /CAPE/ ABOVE THE FREEZING LEVEL FOR EFFICIENT HAIL
DEVELOPMENT AND DEEPER SUB-CLOUD HELICITY TO SUSTAIN STRONG
UPDRAFT ROTATIONS. WIND GUSTS POTENTIAL BORDERS ON 100 MPH AND
HAIL POTENTIAL TO 3 INCHES POSSIBLE PER CHAP OUTPUT...THOUGH THESE
WOULD BE EXTREME AND ISOLATED TO THE VERY STRONGEST STORM OR TWO.
SEVERE EXPECTATIONS MORE CLOSER TO THE LOWER END OF THE SPECTRUM.
HEAVY RAINFALL THREAT DOES SEEM PLAUSIBLE WITH 2 TO 4
INCHES...LOCALLY TO 7 INCHES POSSIBLE TONIGHT AS CONVECTION RE-
ORIENTS TO OPTIMIZE UNDER DIVERGENT FLOW PATTERN ALOFT. 24/RR

&&

.AVIATION...
/06Z TAF ISSUANCE/
WILL TRY TO LIMIT CONVECTIVE TIME FRAMES TO A COUPLE OF HOURS BUT
LONGER DURATION LIGHTER CONVECTION/STRATIFORM MAY PERSIST FOR
QUITE SOME TIME. ESTIMATING STRONGEST THREAT KBTR/KMCB
06-08Z...KMSY 09-11Z...KGPT 10-13Z THOUGH MARINE LAYER SHOWERS MAY
BE ON AND OFF WELL BEFORE ARRIVAL OF ORGANIZED CONVECTION. MORE
INSTABILITY ARRIVES THURSDAY EVENING FOR ANOTHER ROUND OF
WIDESPREAD RAINFALL...MVFR TO OCCASIONAL IFR CEILINGS AND
VISIBILITIES. 24/RR

&&

.PREV DISCUSSION... /ISSUED 859 PM CDT WED MAR 25 2009/

UPDATE...
PRODUCTS HAVE BEEN UPDATED TO INCLUDE TORNADO WATCH.

PREV DISCUSSION... /ISSUED 829 PM CDT WED MAR 25 2009/

SOUNDING DISCUSSION...

NOTE...A 6Z SPECIAL RELEASE WILL BE LAUNCHED FOR SEVERE WEATHER
MONITORING.

THE ENVIRONMENT IS MOIST AND UNSTABLE WITH A PRECIPITABLE WATER
VALUE OF 1.37 INCHES AND A LIFTED INDEX VALUE OF -5.2. AN
INVERSION IS PRESENT NEAR 675 MB BUT IS EXPECTED TO ERODE
THROUGHOUT THE NIGHT...A SOUTHERLY FLOW CONTINUES TO FEED
MOISTURE INTO OUR AREA. THE RICKS INDEX GIVES US A VALUE OF 205
WHICH SIGNIFIES A HIGH SEVERE WEATHER POTENTIAL. CURRENTLY NORTH
LOUISIANA IS EXPERIENCING GUSTY WINDS...HEAVY RAINFALL...AND THE
POTENTIAL FOR TORNADOES.

PREV DISCUSSION... /ISSUED 351 PM CDT WED MAR 25 2009/

SYNOPSIS...
FRONTAL BOUNDARY APPEARS TO HAVE BECOME STATIONARY ALONG
INTERSTATE 12 IN SOUTHEAST LOUISIANA...AS SHOWN BY SCATTERED
CONVECTIVE BAND. TO THE SOUTH...DEW POINTS IN THE UPPER 60S...NEAR
60 TO THE NORTH. UPPER IMPULSE STILL WELL BACK IN TEXAS...SO WE
ARE AT LEAST SEVERAL HOURS FROM MORE WIDESPREAD CONVECTIVE INITIATION.

SHORT TERM...
SEVERAL ROUNDS OF CONVECTION OVER THE NEXT 72 HOURS WITH BOTH
SEVERE WEATHER AND FLOODING CONCERNS. NAM MODEL SOLUTION IS THE
SLOWEST...WITH GFS QUICKER. REALITY WILL BE IN THE MIDDLE...TILTED
SOMEWHAT TOWARD GFS SOLUTION...WHICH WILL HAVE FRONT THROUGH THE
AREA BY SUNRISE SATURDAY MORNING.

FIRST ROUND OF CONVECTION WILL BE OVERNIGHT TONIGHT AS IMPULSE
CURRENTLY ENTERING WEST TEXAS MOVES EASTWARD ENHANCING LIFT ALONG
THE FRONT. SECOND IMPULSE WILL ROTATE THROUGH OVERNIGHT TOMORROW
NIGHT...AND FINAL IMPULSE WITH MAIN UPPER LOW WILL MOVE THROUGH ON
FRIDAY NIGHT. MOST SIGNIFICANT IMPULSE WILL BE THE ONE ON FRIDAY
NIGHT AS TROF WILL BE NEGATIVELY TILTED.

AIRMASS IS ALREADY UNSTABLE SOUTH OF THE BOUNDARY WITH LIFTED
INDICES AROUND -5 AND CAPES NEAR 2000. WET BULB ZERO LEVELS FROM
MORNING SOUNDING WERE ALREADY AROUND 9500 FEET WITH HELICITY
VALUES ABOVE 250. THIS WOULD INDICATE THAT ALL MODES OF SEVERE
WEATHER WILL BE POSSIBLE WITH EACH EVENT. WILL MENTION POTENTIAL
FOR SEVERE IN THE ZONES...AS WELL AS IN THE HWO.

WHAT STORMS WE HAVE HAD HAVE BEEN EFFICIENT RAINFALL PRODUCERS
WITH UP TO 1.5 INCHES IN AN HOUR OR TWO. WITH SEVERAL ROUNDS OF
THUNDERSTORMS ANTICIPATED...SOME AREAS COULD SEE 3 TO 6 INCHES OF
RAIN BY SATURDAY MORNING...WITH ISOLATED HIGHER AMOUNTS. WILL GO
AHEAD AND ISSUE A FLASH FLOOD WATCH FOR THE ENTIRE AREA AND RUN
UNTIL FRONT IS FORECAST TO BE CLEAR OF THE AREA...12Z ON SATURDAY.

TEMPERATURES WILL REMAIN ABOVE NORMAL UNTIL FRONTAL PASSAGE.
OVERNIGHT LOWS GENERALLY HAVE BEEN RUNNING ABOVE GUIDANCE AND WILL
CONTINUE THIS TREND.

LONG TERM...
AS MOST OF THE SIGNIFICANT WEATHER IS IN THE SHORT TERM PORTION OF
THE FORECAST...MAJOR CHANGES WERE NOT NECESSARY IN THE LONG TERM
PORTION OF THE FORECAST. WILL GO WITH MENTION OF POSSIBLE
PRECIPITATION MONDAY NIGHT INTO TUESDAY...WHICH AGREES WITH
GFS/ECMWF SOLUTIONS.

AVIATION...
BIGGEST ISSUES WILL BE LOW CLOUDS...CONVECTION AND TIMING OF THE
FRONT. OUR FRONT THIS MORNING HAS ALREADY STARTED TO RETREAT BACK
TO THE NORTH AS IT MOVES NORTH OF BTR SOMETIME B/T 20-22Z WINDS
WILL BACK AROUND TO THE SOUTH. MCB WILL FOLLOW SUIT SOMETIME B/T
23-01Z. SCT SHRA AND ISLTD TSRA WILL CONTINUE ALONG THE FRONT
UNTIL IT FINALLY GETS NORTH OF THE AREA BUT AS ANOTHER SURFACE LOW
MOVES INTO MS LATE TONIGHT IT WILL BEGIN TO DRIVE THE COLD FRONT
BACK INTO THE CWA. THE FRONT WILL LIKELY MOVE THROUGH MCB B/T 6-8Z
WITH TSRA EXPECTED ALONG IT. SOME OF THESE STORMS WILL PROBABLY BE
STRONG TO SEVERE WITH DAMAGING WINDS AND THE RISK OF A TORNADO OR
TWO. THIS FRONT WILL CONTINUE TO MOVE TO THE SOUTH MOVING THROUGH
BTR B/T 7-9Z AND THEN APPROACHING MSY AROUND 10-12Z. OUTSIDE OF
CONVECTION AND AHEAD OF THE FRONT SKIES WILL REMAIN IN VFR STATUS
BUT CEILINGS WILL LIKELY RANGE FROM 4-5K FT. UNDER CONVECTION AND
AFTER THE FRONT MOVES THROUGH CEILINGS WILL FALL INTO MVFR STATUS.
AS FOR VISBIES THE BIGGEST ISSUE WILL BE WITH CONVECTION OTHERWISE
EVERYONE SHOULD MOSTLY REMAIN IN VFR STATUS(TEMPO MVFR 4-5SM WILL
BE POSSIBLE AT MCB) /CAB/

MARINE...
MODERATE TO OCCASIONALLY STRONG ONSHORE FLOW WILL CONTINUE THROUGH
THE REMAINDER OF THE WORK WEEK IN ADVANCE OF A STRONG COLD FRONT
THAT WILL PUSH ACROSS THE COASTAL WATERS LATE FRIDAY NIGHT AND
SATURDAY MORNING. WINDS WILL LIKELY BE THE STRONGEST TODAY INTO
TONIGHT AND THEN AGAIN FRIDAY INTO FRIDAY NIGHT AS THE PRESSURE
GRADIENT INCREASES IN ASSOCIATION WITH UPPER LEVEL DISTURBANCES
APPROACHING AND MOVING ACROSS THE LOWER MISSISSIPPI VALLEY. THE
MOST POTENT SYSTEM WILL BE AN UPPER LOW/TROUGH THAT WILL MOVE INTO
THE LOWER MISSISSIPPI VALLEY FRIDAY NIGHT AND EARLY SATURDAY AS IT
BEGINS TO TAKE ON A NEGATIVE TILT. AS A RESULT OF THE PERSISTENT
SOUTHEASTERLY AND THEN EVENTUALLY SOUTHERLY FLOW...TIDES WILL
REMAIN ABOVE NORMAL UNTIL THE COLD FRONTAL PASSAGE AT THE END OF
THE WEEK. TIDES ARE STILL RUNNING 1 TO 2 FEET ABOVE NORMAL AT MOST
LOCATIONS AND WITH THAT COASTAL FLOOD STATEMENTS WILL CONTINUE TO
BE ISSUED. A SMALL CRAFT ADVISORY HAS BEEN EXTENDED THROUGH FRIDAY
EVEN THOUGH SEAS MAY ACTUALLY FALL JUST BELOW 7 FT FOR A 6 TIME
FRAME THURSDAY AFTN ALONG THE NEAR SHORE. IN THE OUTER WATERS SEAS
WILL CONTINUE TO BUILD FROM 7 TO 10 AND POSSIBLY 11 FT BY FRI
AFTN. A SMALL CRAFT ADV HAS ALSO BEEN ISSUED FOR LAKES
PONTCHARTRAIN AND MAUREPAS FOR FRI MORNING AND THROUGH FRI AFTN.
/CAB/

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  66  75  65  80 /  90  80  90  60
BTR  66  77  65  83 /  80  80  90  60
MSY  69  75  66  82 /  80  80  80  60
GPT  68  74  65  77 /  80  80  90  60

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR LAZ034>040-
     046>050-056>070.

GM...SMALL CRAFT ADVISORY UNTIL 7 PM CDT FRIDAY FOR GMZ550-555-570-
     575.

     SMALL CRAFT ADVISORY FROM 10 AM TO 7 PM CDT FRIDAY FOR GMZ530.

MS...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR MSZ068>071-077-
     080>082.

GM...SMALL CRAFT ADVISORY UNTIL 7 PM CDT FRIDAY FOR GMZ555-570-575.

&&
Hazardous weather outlook, Mar 25, 9:03 PM CDT, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
903 PM CDT WED MAR 25 2009

GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077-
080>082-270215-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-
EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY-
IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON-
ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-
ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-
UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE-
LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES-
LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
903 PM CDT WED MAR 25 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS
OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...TONIGHT
SEVERE WEATHER...
A TORNADO WATCH IS IN EFFECT UNTIL 3 AM. THE HIGHEST POTENTIAL
WILL GENERALLY BE ALONG AND NORTH OF INTERSTATES 10 AND
12...MAINLY AFTER MIDNIGHT. HAZARDS ASSOCIATED WITH ANY SEVERE
THUNDERSTORMS WILL BE TORNADOES...LARGE HAIL...DAMAGING
WINDS...CONTINUOUS LIGHTNING AND VERY HEAVY RAIN.

HEAVY RAINFALL...
AS THE FRONT STALLS ACROSS THE REGION...THERE IS THE POSSIBILITY
OF SOME AREAS RECEIVING UP TO 3 INCHES OF RAIN BY MORNING...MAINLY
OVER SOUTHERN MISSISSIPPI AND ADJACENT LOUISIANA PARISHES. IF THIS
AMOUNT OF RAIN FALLS IN A SHORT PERIOD OF TIME...MINOR FLOODING OF
LOW LYING AREAS AND SOME ROADWAYS WILL OCCUR. A FLASH FLOOD WATCH
HAS BEEN ISSUED FOR THE ENTIRE AREA.

MARINE HAZARDS...
A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE GULF WATERS.
PERSISTENT SOUTHEAST WINDS AROUND 20 KNOTS WITH HIGHER GUSTS WILL
CONTINUE TO RESULT IN SWELL-ENHANCED SEA HEIGHTS OF 6 TO 9
FEET...MAINLY BEYOND 15 NAUTICAL MILES FROM SHORE. SMALL CRAFT
WILL NEED TO EXERCISE CAUTION OVER THE TIDAL LAKES.

HIGH TIDES...
MODERATE LONG FETCH SOUTHERLY WINDS OVER THE GULF WILL CONTINUE
TO KEEP TIDES 1 TO 2 FEET ABOVE NORMAL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
SEVERE WEATHER...
SEVERAL PERIODS OF STRONG TO SEVERE THUNDERSTORMS CAN BE EXPECTED
THURSDAY THROUGH FRIDAY NIGHT. A FEW OF THESE MAY BE WIDESPREAD
SIGNIFICANT EVENTS. THE PERIODS MOST LIKELY TO PRODUCE SEVERE
WEATHER WILL BE EARLY THURSDAY MORNING...OVERNIGHT THURSDAY NIGHT
INTO FRIDAY MORNING...AND AGAIN FRIDAY NIGHT. THE ROUND FRIDAY
NIGHT HAS THE POTENTIAL TO PRODUCE THE MOST WIDESPREAD SEVERE
WEATHER. HAZARDS ASSOCIATED WITH THESE SEVERE THUNDERSTORMS WILL
BE TORNADOES...LARGE HAIL...DAMAGING WINDS...CONTINUOUS LIGHTNING
AND VERY HEAVY RAINFALL.

RIVER FLOODING...
THE PEARL RIVER REMAINS ABOVE FLOOD STAGE AT BOGALUSA AND AT PEARL
RIVER. ADDITIONALLY...THE ATCHAFALAYA RIVER AT MORGAN CITY HAS
RISEN TO FLOOD STAGE. REFER TO THE LATEST RIVER FLOOD STATEMENTS
FOR INFORMATION.

MARINE HAZARDS...
SOUTHEASTERLY WINDS WILL CONTINUE TO BRING LARGE SWELL TO THE
COASTAL WATERS THROUGH FRIDAY NIGHT. WIND SPEEDS ARE EXPECTED TO
CONTINUE AROUND 20 KNOTS CAUSING SEAS TO REMAIN FROM 6 TO 9 FEET.
A STRONG COLD FRONT IS FORECAST TO MOVE THROUGH THE COASTAL WATERS
SATURDAY MORNING. SMALL CRAFT ADVISORIES WILL LIKELY CONTINUE
THROUGH SATURDAY.

COASTAL FLOODING...SOUTHEAST WINDS WILL CAUSE TIDES TO REMAIN 1
TO 2 FEET ABOVE NORMAL THROUGH FRIDAY NIGHT. ASTRONOMICAL TIDES
WILL BE AT THEIR HIGHEST FRIDAY AROUND NOON. THE STRONGEST WINDS
OVER THE GULF WATERS WILL COME JUST AHEAD OF THE COLD FRONT FRIDAY
AND FRIDAY NIGHT CAUSING TIDES TO BE 2 FEET OR MORE ABOVE NORMAL
LEVELS. FOR THIS REASON...ANOTHER COASTAL FLOOD WATCH MAY BE
ISSUED BEFORE FRIDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED AT THIS TIME. SPOTTERS...EMERGENCY
MANAGERS AND FIRST RESPONDERS SHOULD MONITOR THE LATEST FORECASTS
AND STATEMENTS FOR UPDATED INFORMATION ON MULTIPLE SIGNIFICANT
WEATHER THREATS THROUGH EARLY SATURDAY.

In the hours before

Special weather statement, Mar 25, 9:14 PM CDT, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
914 PM CDT WED MAR 25 2009

LAZ034>040-046>050-056>058-MSZ068>071-260415-
POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-TANGIPAHOA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-WILKINSON-AMITE-PIKE-WALTHALL-
INCLUDING THE CITIES OF...NEW ROADS...LIVONIA...
ST. FRANCISVILLE...JACKSON...CLINTON...GREENSBURG...MONTPELIER...
HAMMOND...PONCHATOULA...BOGALUSA...FRANKLINTON...SLIDELL...
MANDEVILLE...COVINGTON...LACOMBE...PLAQUEMINE...WHITE CASTLE...
PORT ALLEN...ADDIS...BRUSLY...BATON ROUGE...GONZALES...
DONALDSONVILLE...DENHAM SPRINGS...WALKER...PIERRE PART...
LABADIEVILLE...PAINCOURTVILLE...LUTCHER...GRAMERCY...LAPLACE...
RESERVE...CENTREVILLE...WOODVILLE...GLOSTER...LIBERTY...CROSBY...
MCCOMB...TYLERTOWN
914 PM CDT WED MAR 25 2009

...SEVERE THUNDERSTORMS ARE POSSIBLE TONIGHT...
...A TORNADO WATCH HAS BEEN POSTED UNTIL 3 AM CDT FOR ALL OF EAST-
   CENTRAL AND PORTIONS OF SOUTHEAST LOUISIANA AS WELL AS
   SOUTHWEST MISSISSIPPI...

A LARGE LINE OF SEVERE THUNDERSTORMS EXTENDED ACROSS NORTHWEST
AND WEST-CENTRAL LOUISIANA THIS EVENING...MOVING EAST AT 45 MPH.
DAMAGING WINDS AND ISOLATED TORNADOES CAN RESULT FROM THIS SQUALL
LINE TONIGHT. SOME LARGE HAIL AND VERY HEAVY RAINFALL WILL ALSO
OCCUR FROM THE STRONGER STORMS.

THIS LINE HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE AND
SOME HAIL IN WEST LOUISIANA SO FAR THIS EVENING. CONDITIONS ARE
FAVORABLE FOR THE LINE TO REMAIN INTENSE AS IT ENTERS THE EASTERN
SECTIONS OF LOUISIANA AND SOUTHWEST MISSISSIPPI OVERNIGHT.

YOU ARE URGED TO PAY CLOSE ATTENTION TO THE WEATHER SITUATION
TONIGHT. CHECK THE BATTERIES IN YOUR NOAA ALL HAZARDS RADIO AND BE
SURE IT IS WORKING PROPERLY BEFORE GOING TO BED. LEAVE IT IN THE
ALERT ON MODE. HAVE A PLAN OF ACTION IN THE EVENT A SEVERE
THUNDERSTORM OR TORNADO WARNING IS ISSUED FOR YOUR AREA.

24/RR
Special weather statement, Mar 25, 11:11 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1111 PM CDT WED MAR 25 2009

LAZ034>040-046>050-056>058-MSZ068>071-260615-
POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-TANGIPAHOA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-WILKINSON-AMITE-PIKE-WALTHALL-
INCLUDING THE CITIES OF...NEW ROADS...LIVONIA...
ST. FRANCISVILLE...JACKSON...CLINTON...GREENSBURG...MONTPELIER...
HAMMOND...PONCHATOULA...BOGALUSA...FRANKLINTON...SLIDELL...
MANDEVILLE...COVINGTON...LACOMBE...PLAQUEMINE...WHITE CASTLE...
PORT ALLEN...ADDIS...BRUSLY...BATON ROUGE...GONZALES...
DONALDSONVILLE...DENHAM SPRINGS...WALKER...PIERRE PART...
LABADIEVILLE...PAINCOURTVILLE...LUTCHER...GRAMERCY...LAPLACE...
RESERVE...CENTREVILLE...WOODVILLE...GLOSTER...LIBERTY...CROSBY...
MCCOMB...TYLERTOWN
1111 PM CDT WED MAR 25 2009

...STRONG TO SEVERE STORMS APPROACHING EXTREME SOUTHWEST MISSISSIPPI
   AND UPPER ATCHAFALAYA RIVER PARISHES...
...TORNADO WATCH NUMBER 66 IS IN EFFECT UNTIL 3AM CDT...

AT 11 PM CDT...A BROKEN LINE OF STRONG TO SEVERE THUNDERSTORMS
EXTENDED FROM WEST-CENTRAL MISSISSIPPI INTO CENTRAL
LOUISIANA...MOVING EAST AT 30 MPH. SOME STORMS ALONG THIS LINE
HAVE A HISTORY OF PRODUCING DAMAGING WINDS...POWER OUTAGES AND
SOME LARGE HAIL THIS EVENING.

THESE STORMS SHOULD ENTER WILKINSON COUNTY MISSISSIPPI AND UPPER
POINTE COUPEE PARISH BY MIDNIGHT...THEN CONTINUE TO PUSH EASTWARD
INTO PIKE COUNTY AND THE GREATER BATON ROUGE AREA BY 130 AM CDT.

PLEASE ENSURE YOUR NOAA ALL HAZARDS RADIO IS WORKING PROPERLY AND
SET ON THE ALERT ON MODE TO RECEIVE AND ACTIVATE THE TONE ALERT IF
A WARNING IS ISSUED FOR YOUR AREA. THERE IS A THREAT FOR TORNADOES
WITH THESE STORMS. HAVE A PLAN OF ACTION IN PLACE IN THE EVENT
SEVERE THUNDERSTORMS MOVE INTO YOUR AREA.

24/RR

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 25, 11:56 PM CDTSevere Thunderstorm WarningLIXEast Feliciana, Pointe Coupee, West Feliciana64 min
Mar 26, 12:43 AM CDTSevere Thunderstorm WarningLIXEast Feliciana, Saint Helena, Tangipahoa, Washington62 min
Mar 26, 1:14 AM CDTSevere Thunderstorm WarningLIXAscension, Assumption, East Baton Rouge, East Feliciana, Iberville, Livingston and 7 more61 min
Mar 26, 1:46 AM CDTSevere Thunderstorm WarningLIXSaint Helena, Tangipahoa, Washington59 min
Mar 26, 1:49 AM CDTSpecial Marine WarningLIX116 min
Mar 26, 2:13 AM CDTTornado WarningLIXSaint Tammany, Tangipahoa, Washington32 min
Mar 26, 2:19 AM CDTSevere Thunderstorm WarningLIXAscension, Jefferson, Livingston, Saint Charles, Saint James, Saint John the Baptist and 3 more56 min
Mar 26, 3:02 AM CDTSevere Thunderstorm WarningLIXAssumption, Lafourche, Saint Charles, Saint James, Saint John the Baptist, Terrebonne58 min
Mar 26, 3:12 AM CDTSevere Thunderstorm WarningLIXJefferson, Orleans, Saint Charles63 min
Mar 26, 3:29 AM CDTCoastal Flood WatchLIXSaint Bernard, Saint John the Baptist26 hr
Mar 26, 4:09 AM CDTSpecial Marine WarningLIX2 hr
Mar 26, 4:15 AM CDTSevere Thunderstorm WarningLIXJefferson, Plaquemines, Saint Bernard60 min
Mar 26, 6:17 AM CDTSpecial Marine WarningLIX118 min
Mar 26, 7:09 AM CDTSpecial Marine WarningLIX2 hr
Mar 26, 7:37 AM CDTAreal Flood AdvisoryLIXAscension, Lafourche, Livingston, Saint Tammany, Tangipahoa, Terrebonne98 days
Mar 26, 1:40 PM CDTSevere Thunderstorm WarningLIXTangipahoa23 min
Mar 26, 6:38 PM CDTSevere Thunderstorm WarningLIXPointe Coupee, West Feliciana67 min
Mar 26, 6:46 PM CDTTornado WarningLIXPointe Coupee, West Feliciana29 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.